Doctor insights on:
Autistic Kids Are Susceptible To Tardive Dyskinesia
Autism is a brain development disorder. It shows up in the first 3 years of life and affects communication and social interaction. Check out these 2 websites--autism society of america and autism speaks . Both are good informative websites . I have many autistic patients who do well. Be informed and seek an evaluation ...Read more
Tardive dyskinesia: Tardive dyskinesia is most often a side effect of the use of antipsychotic medications when weaned, but can occur during treatment. If recognized early it may be temporary if the medication is discontinued. The symptoms can result from an excessive amount of the brain chemical Dopamine or excessively sensitive receptors for Dopamine present on certain brain cells involved in movement. ...Read moreSee 1 more doctor answer
Tardive dyskinesia: TD is an abnormal involuntary movement disorder. These movements vary in severity ranging from extremely mild -- where symptoms are hardly noticeable -- to more severe cases involving difficulty in swallowing (dysphagia). Some cases can be cosmetically disfiguring. ...Read moreSee 1 more doctor answer
Are there any signs that tells me that my tardive dyskinesia will be permanent or it will subside by time?
Dyskinesia is dimin-: ished control of voluntary movements with involuntary spasmodic movements; e.g., hand tremors, uncontrollable movement of upper body or lower extremities from neurological disorders. Tardive Dyskinesia is involuntary movements; e.g., facial grimacing, jaw swinging, repetitive chewing, tongue thrusting &/or finger movements from long-term use of antipsychotic medications in 10-20% of patients. ...Read more
Whether it goes away: Tardive just means that the dyskinesia continues and does not go away. Certain drugs can cause excessive facial and body movements that are called dyskinesia. If used too long these movements remain even if the drugs are stopped. This is then called tardive dyskinesia. This may be a permanent movement disorder that is very difficult to treat. ...Read more
TD: Repetitive involuntary purposeless movements such as grimacing, lip smacking, tongue protrusion. Is result of long-term use of antipsychotic drugs, & some drugs for vomiting such as promethazine. Cause is unknown but thought to be due to Dopamine super sensitivity caused by these drugs. Refer to my answer on TD treatments. ...Read more
- Talk to a doctor live online for free
- Are adolescent kids more susceptible to fungal skin infections?
- Are paint fumes dangerous to kids?
- Are autoimmune disorders susceptible to colds?
- Ask a doctor a question free online
- Why are some people more susceptible to coughs?
- Are there people more susceptible to pinworm?
- Are people with autoimmune diseases susceptible to sepsis?
- Are men or women more susceptible to hemorrhoids?
- Talk to a pediatrician online